Alert archive / Virginia / Lake Wind Advisories in 2007

Lake Wind Advisory 2, NWS Morristown, TN

February 22, 20076 counties in Tennessee; 7 counties in Virginia

NWS Morristown, TN issued this lake wind advisory at Feb 22, 2007, 3:06 AM EST for 6 counties in Tennessee; 7 counties in Virginia. It took effect at Feb 22, 2007, 10:25 AM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 22, 2007, 3:06 AM EST (08:06 UTC)
In effect from
Feb 22, 2007, 10:25 AM EST
Expired
Feb 22, 2007, 8:00 PM EST
In force
10 hr
Issued by
NWS Morristown, TN

Counties Carter County, TN, Greene County, TN, Hancock County, TN, Hawkins County, TN, Sullivan County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA

The radar

The Knoxville radar (KMRX), 90 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.1 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2007-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 79 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2007-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
79 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1620 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this lake wind advisory went out at Feb 21, 9:43 PM EST, 5 hours 23 minutes earlier.

Area forecast discussion, Feb 21, 9:43 PM EST, 5 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
943 PM EST WED FEB 21 2007

.DISCUSSION...QUASI-STATIONARY FRONT LINGERING ALONG THE NORTHERN TN
BORDER AND INTO SOUTHWEST VA.  RADAR INDICATING ACTIVITY HAS ENDED
ACROSS THE CWA.  WILL UPDATE FORECAST TO REMOVE PRECIPITATION CHANCES
FOR TONIGHT.  CLOUDS HAVE CLEARED OVER MOST OF THE AREA.  MAY SEE A
FEW CLOUDS MOVING IN OUR NORTHERN ZONES LATER TONIGHT ALONG THE FRONT.
WILL KEEP THE PARTLY CLOUDY SKY IN THE NORTH AND MOSTLY CLEAR
ELSEWHERE.  MODELS ALSO INDICATING SOME SHALLOW MOISTURE...WILL ADD
PATCHY FOG FOR TONIGHT.  TEMPERATURES LOOK GOOD...NO CHANGES NEEDED.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

GH
Hazardous weather outlook, Feb 21, 4:55 AM EST, 22 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
455 AM EST WED FEB 21 2007

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-220945-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
455 AM EST (355 AM CST) WED FEB 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWESTERN NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWESTERN VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS SHOWERS AND A FEW THUNDERSTORMS WILL MOVE ACROSS NORTHEAST
TENNESSEE AND PARTS OF SOUTHWESTERN VIRGINIA EARLY THIS MORNING.
WINDS MAY GUST TO BETWEEN 30 AND 40 MPH...AND SMALL HAIL FROM PEA
TO NEAR DIME SIZE...COULD OCCUR WITH THE STRONGEST THUNDERSTORMS.

LATER TODAY...SCATTERED SHOWERS WILL BE POSSIBLE AS A WEAK COLD
FRONT DRIFTS SOUTHWARD INTO THE REGION.  BY LATE AFTERNOON AND EARLY
EVENING ONLY ISOLATED SHOWERS CAN BE EXPECTED...MAINLY IN THE HIGHER
ELEVATIONS ALONG THE TENNESSEE AND NORTH CAROLINA STATE LINE.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

A STRONGER COLD FRONT WILL APPROACH FROM THE WEST SATURDAY NIGHT
INTO SUNDAY.  WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS ARE
ANTICIPATED BY SUNDAY...WITH A FEW STRONG STORMS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.  HOWEVER...SPOTTERS SHOULD
MONITOR WEATHER DEVELOPMENTS AND LATER FORECASTS FOR THIS WEEKEND.

TG

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 3:06 AM ESTWind AdvisoryMRXCarter, Greene, Johnson, Unicoi17 hr

Nearby

Lake Wind Advisories in Virginia, 2007Lake Wind Advisories in Tennessee, 2007Every lake wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.